MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 55 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 55 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482317555
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Injury (2348); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/30/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; implantation of screw (b)(4) in vertebral body s1, during revision surgery (b)(6) 2016 with enlargement spondylodeses cranial, inserting new side rail to vertebral body s1, screws remained in vertebral body.Actual broken screws were detected both-sided in s1.Clinical root cause most likely to pseudoarthroses l5/s1 due to not healed cage in spinal disk shelf l5/s1.Conspicuous is the break of screws both-sided.Both screws are from the same lot, the heads of screws were removed for exhibit, the broken screw rests remain in vertebral body; new screws were placed.Handling screws every time corresponding to manufacturers´ instructions.
 
Additional Manufacturer Narrative
Method:device history review; complaint history review; risk assessment; results: visual, dimensional and functional analysis could not be performed as the device was not returned.No relevant manufacturing issues were identified as all released units met specifications.Conclusion: a definite root cause could not be determined.However, it is likely that wear of the device contributed to the event.
 
Event or Problem Description
It was reported that; implantation of screw 2016-01-04 in vertebral body s1, during revision surgery (b)(6) 2016 with enlargement spondylodeses cranial, inserting new side rail to vertebral body s1, screws remained in vertebral body.Actual broken screws were detected both-sided in s1.Clinical root cause most likely to pseudoarthroses l5/s1 due to not healed cage in spinal disk shelf l5/s1.Conspicuous is the break of screws both-sided.Both screws are from the same lot, the heads of screws were removed for exhibit, the broken screw rests remain in vertebral body; new screws were placed.Handling screws every time corresponding to manufacturers´ instructions.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 55 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6367302
Report Number3005525032-2017-00022
Device Sequence Number19083071
Product Code MNI
UDI-Device Identifier04546540562371
UDI-Public(01)04546540562371
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482317555
Device Lot NumberB53665
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/28/2017
Supplement Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR